Torsades de Pointes

Prolonged  Q-T Syndrome

  

Warning Signs & Symptoms

 

Recognizing Torsades Warning Signs, Symptoms and Risk Factors:

These telltale signs can be effective potential warning signs to alert the physician or potential undiagnosed or misdiagnosed Torsades patient. Do not underestimate or dismiss a seemingly insignificant symptom, especially symptoms which are associated with a particular medication. 

Do not let any doctor, friend or family member intimidate you into dismissing your symptoms as psychological or simple spasms. You will know better than anyone else, if your symptoms are genuine. Trust your own instincts. How many times have you used an appliance repair technician or mechanic for your car... who did not fix the problem.. or created another problem? 

Doctors are no less fallible than anyone else and can be wrong more often than you realize; even nice ones who are doing their best. During the 45 years I suffered undiagnosed Torsades attacks, I had dozens of doctors and a multitude of Emergency room physicians who did not take my symptoms seriously. Not one of them ever found the problem. Don't go through the same thing I did where I had to die while wearing a holter monitor to prove I had a serious problem. 

Go to an electrophysiologist (electro-cardiologist) who specializes in Torsades if you think you may have these symptoms. You don't go to a plumber to fix your electrical wiring in your house. It is the same with your heart. Go to a doctor who specializes in cardiac electrical problems & pacemakers. It is your life you can forfeit if you allow someone else to coerce or bully you from finding a proper medical diagnosis... no matter how well meaning their intentions might be. 

In my opinion, a diagnosis of "coronary or arterial spasms" is nothing more than junk diagnostics like "irritable bowel syndrome" neither of which are anything more than symptoms... not a definitive cause and it saves your medical insurance company the costs of doing a real diagnosis through extensive testing. Watch out for diagnoses of "idiopathic" anything. That means they don't know what is causing it.... so that is not a diagnosis either.

Here are some warning signs for someone who may have Torsades or another type of cardiac arrhythmia which may never show up on any EKG or other cardiac diagnostic tests:

  • Atypical, paradoxical, racing heart rate or anxiety type reactions to certain medications. Especially important if unusual reactions are to antibiotics, pain meds, sedatives, migraine meds & antidepressants.
  • Unusual allergies or reactions to numerous medications. (other than those reactions of hives or rashes since these symptoms are not related to Torsades).
  • Sudden unexpected reaction of anxiety, panic or claustrophobia immediately following injection or administration of certain IV medications and can also be caused by oral medications. (This will really sound crazy to any medical professional, however, more than one Torsades patient has described this feeling as “a sudden urge to peel off their skin and run down the hall.” This is a classic reaction specific to Torsades patients, although they may hesitate to express this statement to their physician.)
  • Sudden, unexpected significant increase in heart rate immediately following injection or administration of certain IV medications or subsequent to oral drugs as well.
  • History of patient complaints of occasional “fluttering sensations,” “irregular or pounding heartbeat” or PVC’s.
  • History of slow heart beat in patient
  • History of Prolonged Q-T syndrome
  • History of low blood pressure under age 40
  • History of sudden cardiac death in patient or blood relative
  • Unexplained syncope (fainting) when standing or sitting upright. This is also an indicator for hypostatic intolerance but may also indicate a heart rate drop out or heart block.
  • Unexplained syncope or associated symptoms when taking certain medications.
  • Unexplained onset of chest pain within 48 hours of taking certain medications.
  • Repeated episodes of chest pain while patient is taking certain medications.
  • Previous diagnosis of coronary artery spasms, heart spasms, coronary embolisms, esophageal spasms, chest muscle spasms, Idiosyncratic (unexplained) chest pain, stress or anxiety related chest pain or unexplained heart attack
  • Hypochondraic complaints or previous diagnoses of psychological or psychosomatic related chest pain, hypochondraic related chest pain, Munchausen related chest pain & any aforementioned suspect reactions, other unusual unexplained chest pain or medication related reactions.
  • Similar familial histories of any similar symptoms or unexplained sudden cardiac deaths
  • Familial history of Torsades.
  • Patients with ischemic or hypoxic damage to the brain may be at higher risk for developing Torsades.
  • Patients with Autonomic nervous system dysfunction may be at higher risk for developing Torsades.  
  • Patients with severe imbalance in vitamins or other minerals and nutrients may be at higher risk for developing Torsades.
  • Patients with certain neurological disorders or brain trauma may be at higher risk for developing Torsades.
  • Patients may have more than one cardiac abnormality or condition in addition to Torsades, which may be overlooked in the process or masked by the presence of other unrelated conditions.  

 

 

Copyright © All Rights Reserved